According to oncodermatologist Dr Vincent Sibaud (University Institute Cancer Toulouse Oncopole, France), drug-induced mucositis requires an early aggressive treatment .
Both chemotherapy and radiotherapy can induce mucositis; although with a different phenotype. Chemotherapy leads to a more diffuse mucositis with poorly limited lesions on a non-keratinised mucosa. Mucositis can be found in the buccal mucosa, on the floor of the mouth, the ventral side of the tongue, and the soft palate. The erythematous or ulcerated lesions are covered with a pseudomembrane. In contrast, radiation therapy leads to a severe mucositis localised within the irradiated field . Mucosa can both be keratinised and/or non-keratinised.
mTOR inhibitors, such as everolimus and temsirolimus, are novel anticancer drugs that induce aphthous-like lesions in up to 50% of treated patients . This is a class effect and the most frequent dose-limiting toxicity of these agents....
please login to read the entire article:
You need to register to read the entire article, please do so now.
Table of Contents: WCD 2019
Treating Psoriasis in 2019
Atopic Dermatitis – What is New
Dermal Reactions to Systemic Drugs
Lupus Erythematosus Today
Small Molecules – What to Expect
Optimising the Management of Keloids
Malignant Melanoma – Advances in Management
Best of the Posters
Necessary cookies are absolutely essential for the website to function properly. This category only includes cookies that ensures basic functionalities and security features of the website. These cookies do not store any personal information.
Any cookies that may not be particularly necessary for the website to function and is used specifically to collect user personal data via analytics, ads, other embedded contents are termed as non-necessary cookies. It is mandatory to procure user consent prior to running these cookies on your website.